Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 17, 2007, 7:08 PM MDT for Scotts Bluff County, Nebraska. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 7:08 PM MDT (01:08 UTC)
- Expired
- Aug 17, 2007, 7:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Scotts Bluff County, NE
The radar
The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:08 PM MDT | HAIL 0.88 | 2 Ne Scottsbluff, NE | |
| Aug 17, 7:15 PM MDT | HAIL 0.75 | 1 E Scottsbluff, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.1 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 180108 SVRCYS NEC157-180145- /O.NEW.KCYS.SV.W.0113.070818T0108Z-070818T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 708 PM MDT FRI AUG 17 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SCOTTS BLUFF COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 745 PM MDT * AT 708 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR SCOTTSBLUFF AIRPORT...OR ABOUT NEAR SCOTTSBLUFF...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MINATARE BY 720 PM MDT... LAKE MINATARE BY 725 PM MDT... DAMAGING HAIL CAN BE EXPECTED WITH THIS STORM. TAKE COVER NOW IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10365 4180 10364 4179 10337 4199 10337 $$ HAHN
2 follow-up statements
000 WWUS55 KCYS 180127 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 726 PM MDT FRI AUG 17 2007 NEC157-180145- /O.CON.KCYS.SV.W.0113.000000T0000Z-070818T0145Z/ SCOTTS BLUFF NE- 726 PM MDT FRI AUG 17 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR NORTHEASTERN SCOTTS BLUFF COUNTY... AT 725 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL. DAMAGING WINDS WERE ALSO OCCURRING WITH A 54 MPH WIND GUST REPORTED AT THE SCOTTSBLUFF AIRPORT. THIS STORM WAS LOCATED NEAR LAKE MINATARE...OR ABOUT 8 MILES EAST OF SCOTTSBLUFF...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN SCOTTS BLUFF COUNTY AT 740 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10361 4181 10360 4179 10337 4199 10337 $$ HAHN
000 WWUS55 KCYS 180144 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 743 PM MDT FRI AUG 17 2007 NEC157-180153- /O.EXP.KCYS.SV.W.0113.000000T0000Z-070818T0145Z/ SCOTTS BLUFF NE- 743 PM MDT FRI AUG 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SCOTTS BLUFF COUNTY EXPIRES AT 745 PM MDT... THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. ALTHOUGH THE WARNING WILL BE ALLOWED TO EXPIRE...THUNDERSTORMS WITH DIME SIZED HAIL...WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING WILL STILL BE POSSIBLE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4199 10361 4181 10360 4179 10337 4199 10337 $$ HAHN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:00 PM MDT, 4 hours 8 minutes earlier.
Area forecast discussion, Aug 17, 3:00 PM MDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT FRI AUG 17 2007 .SHORT TERM...TONIGHT THRU SUNDAY...SCTD SHOWERS AND TSTRM DVLPG OVER THE WRN CWA EARLY THIS AFTN IN RESPONSE TO UPPER SHORTWAVE LIFTING ACROSS NWRN WY. EXPECT THIS ACTIVITY TO SPREAD EAST OF THE MTNS AS SHORTWAVE TURNS EAST OVER THE DAKOTAS THIS EVENING THEN DIMINISH AS LOBE OF VORT MOVES EAST AND INSTABILITY DECREASES LATE THIS EVENING. WARMER AND DRIER WX EXPECTED SATURDAY BUT STILL ISOLD LATE DAY TSTRMS POSSIBLE ESPECIALLY OVER THE MTNS WITH SOME HINT OF A WEAK IMPULSE RIDING ALONG NRN PERIPHERY OF UPPER HIGH OVER THE SRN ROCKYS. QUITE WARM AND MAINLY DRY SUNDAY AS SFC TROF EDGES EAST OF THE CWA WITH DOWNSLOPING FLOW AND CAPPING HINDERING CONVECTION FOR THE MOST PART EXCEPT FOR THE SRN MTNS. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY. ALTHOUGH THE GFS INDICATES DOWNSLOPE WINDS ACROSS THE CWA ON SUNDAY AND SUGGESTS SOME WEAK CIN ACROSS EASTERN PORTIONS OF THE CWA THE WRF SUGGESTS THAT THERE WILL BE SOME WEAK CONVECTION ACROSS THE CWA SUNDAY EVENING. THE SREF ALSO SHOWED SOME REASONABLE CONFIDENCE WITH AT LEAST MEASURABLE PRECIPITATION IN THE EVENING. THUS HAVE KEPT IN A SLIGHT CHANCE OF THUNDERSTORMS. BOTH MONDAY AND TUESDAY FLOW SWITCHES TO WEST AND NORTHWEST AT 700MB. THUS EXPECT DRIER CONDITIONS WITH THE BEST CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. ALTHOUGH THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN FAR SOUTHEASTERN NEBRASKA PANHANDLE ON MONDAY AFTERNOON AND EVENING AS IT IS ON THE FAR WESTERN EDGE OF BEST INSTABILITY AND MOISTURE. A COLD FRONT WILL PUSH SOUTHWARD ACROSS WYOMING ON LATE TUESDAY NIGHT INTO WEDNESDAY. THIS FRONT WILL BRING MUCH COOLER TEMPERATURES COMPARED TO THE PAST WEEK AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. HIGHS ARE EXPECTED TO BE IN THE UPPER 70S TO MID 80S ACROSS SOUTHEAST WYOMING AND THE NEBRASKA PANHANDLE. EXPECT A SLIGHT CHANCE FOR MAINLY MOUNTAIN SHOWERS THURSDAY AND FRIDAY WITH TEMPERATURES REMAINING IN THE MID 70S TO LOWER 80S. && .AVIATION...VFR CONDS EXPECTED TO PREDOMINATE THROUGH SATURDAY EXCEPT FOR BRIEF MVR CONDITIONS MAINLY DUE TO LOWERED VISIBILITY IN SHOWERS AND TSTRMS THIS EVENING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Aug 17, 10:45 AM MDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1045 AM MDT FRI AUG 17 2007 NEZ001>003-019>021-054-055-WYZ059>070-181015- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1045 AM MDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING. THE STORMS SHOULD INITIALLY FORM OVER THE HIGHER TERRAIN OF SOUTHEAST WYOMING THEN SPREAD ACROSS LOWER ELEVATIONS AND THE NEBRASKA PANHANDLE. A FEW STRONG STORMS ARE POSSIBLE MAINLY NORTH OF A LINE FROM DOUGLAS TO SCOTTSBLUFF WITH LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED LATE DAY THUNDERSTORMS WILL BE POSSIBLE MOST DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 17, 3:59 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 359 PM MDT FRI AUG 17 2007 WYZ069-172300- CHEYENNE FOOTHILLS- INCLUDING THE CITY OF...CHEYENNE 359 PM MDT FRI AUG 17 2007 A STRONG THUNDERSTORM LOCATED 13 MILES NORTH OF CHEYENNE WILL CONTINUE TO SLOWLY MOVE EAST AT 15 MPH THROUGH 530 PM MDT. THIS THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 25 BETWEEN MILE MARKER 20 AND WHITAKER THROUGH 430 PM MDT. PEA TO MARBLE SIZED HAIL...BRIEF WIND GUSTS TO 40 MPH...AND HEAVY RAIN CAN BE EXPECTED FROM THIS THUNDERSTORM. MOTORISTS TRAVELING ALONG INTERSTATE 25 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN FROM THIS THUNDERSTORM. HAHN
Local storm report, Aug 17, 5:09 PM MDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD 20 N CHEYENNE 41.43N 104.79W
08/17/2007 LARAMIE WY NWS EMPLOYEE
WATER REPORTED OVER HIGHWAY 85 BETWEEN MILEMARKER 26 AND
MILEMARKER 27.
&&
DDEALSpecial weather statement, Aug 17, 6:09 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 609 PM MDT FRI AUG 17 2007 NEZ054-180115- KIMBALL- INCLUDING THE CITY OF...KIMBALL 609 PM MDT FRI AUG 17 2007 A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN KIMBALL COUNTY WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT. THESE THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN STATE BORDER AND KIMBALL THROUGH 630 PM MDT. HAIL UP TO DIME SIZED... BRIEF WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN OF UP TO THREE QUARTERS OF AN INCH TO INCH CAN BE EXPECTED FROM THESE THUNDERSTORMS. ADDITIONALLY...MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN. HAHN
Special weather statement, Aug 17, 6:13 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 613 PM MDT FRI AUG 17 2007 NEZ054-180115- KIMBALL- INCLUDING THE CITY OF...KIMBALL 613 PM MDT FRI AUG 17 2007 A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN KIMBALL COUNTY WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT. THESE THUNDERSTORM WILL AFFECT TRAVEL ALONG INTERSTATE 80 BETWEEN THE STATE BORDER AND KIMBALL THROUGH 630 PM MDT. HAIL UP TO DIME SIZED...BRIEF WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN OF UP TO THREE QUARTERS OF AN INCH TO AN INCH CAN BE EXPECTED FROM THESE THUNDERSTORMS. ADDITIONALLY...MOTORISTS TRAVELING ALONG INTERSTATE 80 CAN EXPECT REDUCED VISIBILITIES IN HEAVY RAIN. HAHN
Special weather statement, Aug 17, 6:18 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT FRI AUG 17 2007 NEZ001-180130- SIOUX- INCLUDING THE CITY OF...HARRISON 618 PM MDT FRI AUG 17 2007 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SIOUX COUNTY THROUGH 730 PM MDT... A LINE OF STRONG THUNDERSTORMS LOCATED ACROSS WESTERN SIOUX COUNTY WILL CONTINUE TO MOVE EAST AT 15 MPH THROUGH 730 PM MDT. THESE THUNDERSTORMS WILL AFFECT HARRISON...AGATE...AND RURAL AREAS OF SIOUX COUNTY. HAIL UP TO DIME SIZED...BRIEF WIND GUSTS TO 40 MPH...AND VERY HEAVY RAIN OF UP TO THREE QUARTERS OF AN INCH TO AN INCH CAN BE EXPECTED FROM THIS LINE OF THUNDERSTORMS. HAHN
Special weather statement, Aug 17, 6:58 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 658 PM MDT FRI AUG 17 2007 NEZ001>003-019>021-054-055-180200- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 658 PM MDT FRI AUG 17 2007 ...A LINE OF STRONG THUNDERSTORMS MOVING THROUGH THE WESTERN NEBRASKA PANHANDLE... A LINE OF STRONG THUNDERSTORMS EXTENDING FROM HARRISON TO KIMBALL...WILL CONTINUE TO MOVE EAST NORTHEAST AT 10 TO 15 MPH THROUGH 830 PM MDT. HAIL UP TO DIME SIZE...HEAVY RAIN...WINDS TO 40 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. PRECIPITATION WILL LAST 20 TO 30 MINUTES AT MOST AT ANY ONE LOCATION. GENERALLY TOTAL PRECIPITATION AMOUNTS OF A QUARTER TO A HALF INCH CAN BE ANTICIPATED. THIS LINE WILL MOVE INTO THE NEXT ROW OF COUNTIES FROM DAWES THROUGH CHEYENNE COUNTIES BY 730 PM MDT. HAHN
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.